Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Bochner-Riesz means of critical order

Author: E. R. Liflyand
Journal: Proc. Amer. Math. Soc. 125 (1997), 1443-1450
MSC (1991): Primary 42A24
MathSciNet review: 1371133
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Stein's well-known logarithmic asymptotics of the Lebesgue constants of the Bochner-Riesz means of critical order is extended to Lebesgue constants of more general linear means of multiple Fourier series. These means are generated by certain class of functions supported in convex domains with boundaries of non-vanishing Gaussian curvature.

References [Enhancements On Off] (What's this?)

  • [Ba] K. I. Babenko, On the Mean Convergence of Multiple Fourier Series and the Asymptotics of the Dirichlet Kernel of Spherical Means, Inst. Prikl. Mat. Akad. Nauk SSSR, Moscow, Preprint No. 52, 1971 (Russian).
  • [Bc] S. Bochner, Summation of multiple Fourier series by spherical means, Trans. Amer. Math. Soc. 40 (1936), 175 - 207.
  • [Be] E. S. Belinskii, Behavior of Lebesgue constants for some methods of summation of multiple Fourier series, Metric Questions in the Theory of Functions and Mappings, Naukova Dumka, Kiev, 1977, pp. (19 - 39) (Russian). MR 58:29816
  • [BL] E. S. Belinskii, E. R. Liflyand, Lebesgue constants and integrability of Fourier transform of radial function, Dokl. of the Academy of Sciences of Ukraine (6) (1980), 5 - 10 (Russian). MR 81i:42016
  • [CoS] L. Colzani, P. M. Soardi, $L^{p}$ norms of certain kernels of the $N$-dimensional torus, Trans. Amer. Math. Soc 266 (2) (1981), 617 - 627. MR 84e:42008
  • [Gi] E. Giusti, Minimal surfaces and functions of bounded variation, Birkhäuser, Boston, 1984. MR 87a:58041
  • [IA] V. A. Ilyin, Sh. A. Alimov, Conditions for the convergence of expansions corresponding to self-adjoint extensions of elliptic operators. I. A self-adjoint extension of the Laplace operator with a point spectrum, Diff. Urav. 7 (1971), no. 4, 670-710 (Russian); English translation in Diff. Eq. 7 (1971), 615-650.
  • [LRZ] E. R. Liflyand, A. I. Zaslavsky, A. G. Ramm, Estimates from below for Lebesgue constants, J. of Fourier Analysis and Applications. 2 (1996), 287-301. CMP 96:09
  • [RZ1] A. G. Ramm, A. I. Zaslavsky, Singularities of the Radon transform, Bull. Amer. Math. Soc., 28 (1) (1993), 109 - 115. MR 93i:44003
  • [RZ2] -, Reconstructing singularities of a function from its Radon transform, Math. Comp. Modelling 18 (1) (1993), 109-138. MR 94j:44006
  • [RZ3] -, Asymptotic behavior of the Fourier transform of piecewise-smooth functions, C. R. Acad. Sci. Paris 316 (6) (1993), 541-546. MR 94d:42019
  • [S] E. M. Stein, On certain exponential sums arising in multiple Fourier series, Ann. of Math. 73 (2) (1961), 87 - 109. MR 23:A2715
  • [V] A. N. Varchenko, Number of lattice points in families of homothetic domains, Funk. Anal. i Ego Pril. 17 (1983), no, 2, 1-6 (Russian); English Translation in Funct. Anal. Appl. 17 (1983), 79-83. MR 85e:11077
  • [Z] A. Zygmund, Trigonometric series, Vol. I, II, Camb. Univ. Press, Cambridge, 1959. MR 21:6498

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42A24

Retrieve articles in all journals with MSC (1991): 42A24

Additional Information

E. R. Liflyand
Affiliation: Department of Mathematics and Computer Science, Bar Ilan University, Ramat Gan, 52900, Israel

Keywords: Lebesgue constants, Bochner-Riesz means, critical order
Received by editor(s): January 4, 1994
Received by editor(s) in revised form: November 27, 1995
Additional Notes: The author acknowledges the support of the Minerva Foundation in Germany through the Emmy Noether Institute in Bar-Ilan University.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society